Alli...Friend or Foe?

Dimensions Magazine

Help Support Dimensions Magazine:

Status
Not open for further replies.

ChubbyBubbles

Luke's Mommy
Joined
Nov 6, 2007
Messages
870
Location
,
I saw my doctor today for my yearly physical, and as we talked about my weight, she suggessted Alli. She even gave me a 3 month supply to "try". I read all the information she supplied me with, but I'm still unsure about it. I'm all for changing my lifestyle for the better (WLS is NOT AN OPTION!)...however, Alli's side effects scare me!! Has anyone had any experience from this? Please share! I am very curious to hear your comments/stories/opinions! Thanks!
 

Paul

Well-Known Member
Joined
Sep 29, 2005
Messages
1,559
Location
,
I saw my doctor today for my yearly physical, and as we talked about my weight, she suggessted Alli. She even gave me a 3 month supply to "try". I read all the information she supplied me with, but I'm still unsure about it. I'm all for changing my lifestyle for the better (WLS is NOT AN OPTION!)...however, Alli's side effects scare me!! Has anyone had any experience from this? Please share! I am very curious to hear your comments/stories/opinions! Thanks!

Two thoughts to consider:

1. Make sure your doctor has your best interests in mind when she prescribed Alli. There is a chance your docotor may be pushing Alli for her obese because of the drug company advertising and free samples. She did have a three months supply for you to try, likely a free trial sample from the drug company. Did the fact that she had the free samples influence your doctor's decision to recommend Alli? Something to consider.

More troubling is point #2:

2. Orlistat (Alli) decreases the absorption of certain fat-soluble vitamins — for example, vitamins A, D and E. If you're taking Alli, you need to take a daily vitamin supplement (at a time different from when you take Alli) to prevent potential nutrient deficiencies.

Will taking the vitamin supplement will counteract the risk of decreased absorption of vitamins A,D. and E? If you do not believe a vitamin supplement would keep you from becoming deficient in A, D, and E reconsider taking Alli.

3. With Alli you will have bowel difficulties as Alli prevents fat from being absorbed. You may have loose bowels and other difficulties. Can you handle these? You may have to be very handy to the restroom will taking Alli. Yuck.

Good luck with your decision. If you take Alli I hope it works out well for you. Keep us updated.
 

toni

In the know
Joined
Nov 2, 2005
Messages
2,957
Location
,
Why is you doctor giving this to you when you can buy it at walmart? Is this a stronger verison? I thought doctors only gave out pills that you needed a script for?

If you start using it, please post about it. I would love to know how they work.
 

Shosh

Susannah
Joined
Apr 16, 2006
Messages
9,528
Location
,
Hi Darlin,

Alli is called Xenical in Australia. It has pretty unpleasant side effects.
It does help by blocking absorption of fat in the diet, but once again if you stop taking the pills and resume your old eating habits the weight lost will be regained.
It seems a short term fix to me.

To be honest Christal I think it will only make a very modest difference in weight loss in the supersized. More radical longterm measures need to be considered.

I understand that WLS is not an option for you and I respect that, but it is the only measure that I have seen for the supersized and midsized to make any long term inroads into this devastating problem.

Love to you

Susannah
 

Tina

Older and wiser now
Joined
Sep 29, 2005
Messages
15,091
Location
,
I suggest you buy some adult diapers... It's one of those 'weight loss at any cost' kind of products.
 
Status
Not open for further replies.

Latest posts

Top